I am right there with you, on all accounts. There is nothing in my life that is not affected by FM. I have been on Cymbalta and Lyrica for 2 1/2 years, and have gained almost 50lbs. When I try to lose the weight, the scale hardly budges at all, which makes me feel depressed and I tend to comfort myself with food. It's a vicious cycle. Just know this - many of us with FM struggle with our weight. It's just part of the many issues we have, and it's not easy.
As far as Naturopathic medicine, I don't have any experience. You should try it because what may not work for some may work for YOU. It's always worth a shot.
Yes, there are problems in my rheumatologist's office, too. I try to be very understanding of the fact that they are busy and have other patients but sometimes the PA doesn't call me back. So I have to call and leave another message. Or my question is not answered directly and I have to have them call me back again, anyway.
You should definitely speak to your doctor directly about the probelms you are having. Hopefully, he/she can offer a compromise so that you don't have to worry about dealing with the receptionist again.View Thread
I had the weekend from hell. My symptoms got worse until I reached a point where I felt like I was losing my grip on my sanity. Mood swings and crying jags were so severe that I ened up in the ER. It was really difficult to get the nurses to understand that I really needed help because they didn't know why my rheumatologist would tell me to stop taking my meds in the first place. I was given a rx for Ativan and sent home with a list of psychiatrists in my area. I told them that I was afraid that I would not be able to get an appointment for several weeks (which indeed was the case) but I found a clinc that could take me on Friday at the earliest.
In the meantime, I took a 30mg capsule of Cymbalta this morning along with the Ativan. Besides being mentally and physically exhausted I feel okay (probably better than I have in five days). All I want to do is sleep but I am trying to have some semblance of a normal life - going to work, keeping my 2 year old's routine somewhat the same. This entire experience has been such a nightmare.
I won't go on about why I believe Cymbalta is a harmful drug but I would ask that anyone who is seeking treatment for anxiety and/or depression - please see someone who is qualified. I'm really angry at my rheumatologist for giving me the advice that led me down this path and I wish that instead of blindly trusting her, I would have gone to see a psychiatrist who could help me make an informed decision.View Thread
I donated my kidney to my cousin in 2004. There is a lot of screening that you have to go through before the team of doctors decide if you are a good candidate (besdies the blood work, you go through a complete medical and psychiatic workup).
I would never say that I regret my decision but there was a lot more to the process than just some time healing from the surgery. It does take longer for the donor to heal (even without the FM) and there is more pain. I experienced a bout of depression after the operation and it was really hard when my cousin eventually passed away.
Your FM is a factor but it doesn't mean that you aren't a good candidate. I will be happy to speak with you more about it one on one if you like.
No, the doc did not replace the Cymbalta with anything else. I was worried about that at first but now I am really questioning if I even WANT anything to replace it. Originally, I thought that I wanted a very low dose sedative (like Valium) to help me along but I don't want to just put a band-aid on the situation.
The doctor did say that I can take the 30mg every other day if I wanted. I elected not to do that, only because I didn't want to feel like I was jumping back and forth - one day up, one day down (if that makes any sense).
Yes! I think about this all the time. When you get right down to it, FM is all in our heads. Stimulation is processed abnormally, causing us to feel pain where people without FM would not perceive the same stimulus as pain.
But, all of that being said - there is a legitimate problem. There is no way to ignore your symptoms - even if you have the most positive outlook and you are skilled at distracting yourself from what you are feeling.
The most difficult part of FM is that we don't look sick. But we're all just doing the best we can.
Thanks, Denise. I have heard repeatedly that the worst withdrawal symptoms come after going from 30mg to none.
Can you describe the brain zaps to me? So many people talk about them but I'm not sure what they are. I'm having so many odd feelings and sensations that I can't even describe properly what is happening to me. It just feels like I am going crazy with intervals of sanity.
Part of me feels very strongly that Cymbalta should be taken off the market. But that raises a very serious question about anti-depressants and mood stablizers. Which ones are really "safe" for long term use? And who should be responsible for helping patients stop medications when they are no longer neccessary?
Thank you so much for sharing your experience. I am feeling a little better today, I think due to the 5-HTP - though, I am still very dizzy and am having difficulty concentrating.
I am a 32 year-old single mom of a two year-old girl so I can absolutely identify with your plight. Every day is a struggle, but there are moments when I feel like I am fully engaged with my daughter and she is getting the most from me. I am ever thankful for my family who not only understands, but helps me every day. Just remember that it takes a village to raise a child - not just for children of parents with FM, but for every child.
Your girls will get everything they need to be happy and secure - from you, your ex, friends and teachers. You can't make people understand what you go through if they don't want to understand. Lean on your friends and on your FMily here.